Alert archive / California / Winter Storm Warnings in 2006

Winter Storm Warning 9, NWS Medford, OR

March 12, 2006Siskiyou County, California

NWS Medford, OR issued this winter storm warning at Mar 12, 2006, 2:52 PM PST for Siskiyou County, California. It took effect at Mar 13, 2006, 12:00 PM PST. It was in force for 26 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 12, 2006, 2:52 PM PST (22:52 UTC)
In effect from
Mar 13, 2006, 12:00 PM PST
Expired
Mar 14, 2006, 1:52 PM PST
In force
26 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 4:37 AM PSTHEAVY SNOW 61 N Mount Shasta, CASNOW FELL FROM MIDNIGHT TO 4AM
Mar 14, 7:17 AM PSTHEAVY SNOW 42 Ssw Fort Jones, CAOVERNIGHT
Mar 14, 9:52 AM PSTHEAVY SNOW 164 Sw Weed, CA12 HR PERIOD FROM 2PM YESTERDAY TO 2AM THIS MORNING
Mar 14, 11:18 AM PSTHEAVY SNOW 184 Ssw Weed, CA17 HOUR TOTAL FROM 6PM MONDAY EVENING ENDING AT 11AM TUESDAY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2006-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2006-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KMFR 122252
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
252 PM PST SUN MAR 12 2006

CAZ082-130700-
/O.NEW.KMFR.WS.W.0009.060313T2000Z-060314T1800Z/
SOUTH CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...MOUNT SHASTA...DUNSMUIR...MCCLOUD
252 PM PST SUN MAR 12 2006

...WINTER STORM WARNING IN EFFECT FROM 12 PM MONDAY TO 10 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 12 PM MONDAY TO 10 AM PST
TUESDAY. AN APPROACHING PACIFIC STORM SYSTEM WILL BRING 8 TO 10
INCHES OF NEW SNOW. THE GREATEST ACCUMULATION WILL BE MONDAY NIGHT
TO TUESDAY MORNING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS. INTERSTATE 5 WILL BE ESPECIALLY
IMPACTED.

$$

LOVEGROVE
10 follow-up statements
000 
WWUS46 KMFR 130647
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1047 PM PST SUN MAR 12 2006

CAZ082-131500-
/O.CON.KMFR.WS.W.0009.060313T2000Z-060314T1800Z/
SOUTH CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...MOUNT SHASTA...DUNSMUIR...MCCLOUD
1047 PM PST SUN MAR 12 2006

...WINTER STORM WARNING REMAINS IN EFFECT FROM 12 PM MONDAY TO
10 AM PST TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 12 PM MONDAY TO
10 AM PST TUESDAY. AN APPROACHING WINTER STORM WILL BRING 8 TO
10 INCHES OF SNOW. THE PERIOD OF HEAVIEST SNOW FALL WILL BE MONDAY
NIGHT.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS. INTERSTATE 5 WILL BE ESPECIALLY
IMPACTED.

$$

CAZ080-081-083-131500-
/O.NEW.KMFR.SN.Y.0016.060313T2000Z-060314T1800Z/
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...YREKA...
WEED...TENNANT
1047 PM PST SUN MAR 12 2006

...SNOW ADVISORY IN EFFECT FROM 12 PM MONDAY TO 10 AM PST
TUESDAY ABOVE 2000 FEET...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 12 PM MONDAY TO 10 AM PST
TUESDAY ABOVE 2000 FEET. 

SNOW WILL BEGIN TO FALL MONDAY AFTERNOON AND CONTINUE THROUGH THE
NIGHT WITH 3 TO 5 INCHES ACCUMULATING BY TUESDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS46 KMFR 131450
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
650 AM PST MON MAR 13 2006

CAZ082-132300-
/O.CON.KMFR.WS.W.0009.060313T2000Z-060314T1800Z/
SOUTH CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...MOUNT SHASTA...DUNSMUIR...MCCLOUD
650 AM PST MON MAR 13 2006

...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO
10 AM PST TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 AM
PST TUESDAY. 

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS. INTERSTATE 5 WILL BE ESPECIALLY
IMPACTED.

$$

CAZ080-081-083-132300-
/O.CON.KMFR.SN.Y.0016.060313T2000Z-060314T1800Z/
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...YREKA...
WEED...TENNANT
650 AM PST MON MAR 13 2006

...SNOW ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 AM PST
TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 AM PST
TUESDAY. 

SNOW WILL BEGIN TO FALL MONDAY AFTERNOON AND CONTINUE THROUGH THE
NIGHT WITH 3 TO 5 INCHES ACCUMULATING BY TUESDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MUNDELL
000 
WWUS46 KMFR 131503 CCA
WSWMFR

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
705 AM PST MON MAR 13 2006

CAZ082-132300-
/O.CON.KMFR.WS.W.0009.060313T2000Z-060314T1800Z/
SOUTH CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...MOUNT SHASTA...DUNSMUIR...MCCLOUD
650 AM PST MON MAR 13 2006

...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO
10 AM PST TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 AM
PST TUESDAY. AN APPROACHING WINTER STORM WILL BRING 8 TO 10 INCHES 
OF SNOW. THE PERIOD OF HEAVIEST SNOW FALL WILL BE MONDAY NIGHT.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS. INTERSTATE 5 WILL BE ESPECIALLY
IMPACTED.

$$

CAZ080-081-083-132300-
/O.CON.KMFR.SN.Y.0016.060313T2000Z-060314T1800Z/
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...YREKA...
WEED...TENNANT
705 AM PST MON MAR 13 2006

...SNOW ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 AM PST
TUESDAY ABOVE 2000 FEET...

A SNOW ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 AM PST
TUESDAY ABOVE 2000 FEET. 

SNOW WILL BEGIN TO FALL MONDAY AFTERNOON AND CONTINUE THROUGH THE
NIGHT WITH 3 TO 5 INCHES ACCUMULATING BY TUESDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MUNDELL
000 
WWUS46 KMFR 132202
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
202 PM PST MON MAR 13 2006

CAZ080-140615-
/O.UPG.KMFR.SN.Y.0016.000000T0000Z-060314T1800Z/
/O.EXA.KMFR.WS.W.0009.000000T0000Z-060314T1800Z/
WESTERN SISKIYOU COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW
202 PM PST MON MAR 13 2006

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM
WARNING ABOVE 2000 FEET...WHICH IS IN EFFECT UNTIL 10 AM PST TUESDAY.
THE SNOW ADVISORY IS NO LONGER IN EFFECT.

SNOW WILL BEGIN TO FALL THIS AFTERNOON AND CONTINUE THROUGH THE
NIGHT WITH 4 TO 8 INCHES ACCUMULATING ABOVE 2000 FEET BY LATE
TUESDAY MORNING. GUSTY WINDS WILL CREATE LOW VISIBILITY AT TIMES
IN BLOWING SNOW.|



$$

CAZ082-140615-
/O.CON.KMFR.WS.W.0009.000000T0000Z-060314T1800Z/
SOUTH CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...MOUNT SHASTA...DUNSMUIR...MCCLOUD
202 PM PST MON MAR 13 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT ABOVE 2000 FEET UNTIL 10
AM PST TUESDAY. TOTAL ACCUMULATIONS OF UP TO A FOOT IS EXPECTED
BY LATE TUESDAY MORNING. SNOW WILL DECREASE TUESDAY AFTERNOON.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS. INTERSTATE 5 WILL BE ESPECIALLY
IMPACTED.

$$

CAZ081-083-140615-
/O.CON.KMFR.SN.Y.0016.000000T0000Z-060314T1800Z/
CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED...TENNANT
202 PM PST MON MAR 13 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. 

SNOW WILL BEGIN TO FALL LATE THIS AFTERNOON AND CONTINUE THROUGH
THE NIGHT WITH 1 TO 5 INCHES ACCUMULATING BY LATE TUESDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

HOLTZ
000 
WWUS46 KMFR 140220
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
620 PM PST MON MAR 13 2006

CAZ080-082-141030-
/O.CON.KMFR.WS.W.0009.000000T0000Z-060314T1800Z/
WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...
MOUNT SHASTA...DUNSMUIR...MCCLOUD
620 PM PST MON MAR 13 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY ABOVE 2000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY.

SNOW WILL CONTINUE THROUGH THE NIGHT WITH 4 TO 8 INCHES
ACCUMULATING ABOVE 2000 FEET BY LATE TUESDAY MORNING. GUSTY WINDS
WILL CREATE LOW VISIBILITY AT TIMES IN BLOWING SNOW.|

$$

ORZ024-140600-
/O.EXB.KMFR.SN.Y.0016.000000T0000Z-060314T0600Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
INCLUDING THE CITY OF...GRANTS PASS
620 PM PST MON MAR 13 2006

...SNOW ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

HEAVY SNOW WILL CONTINUE FOR THE NEXT 1 TO 2 HOURS. SNOW SHOWERS
WILL BRING INTERMITTENT SNOW TO THE AREA LATER THIS EVENING. TOTAL
ACCUMULATIONS WILL BE 1 TO 2 INCHES WITH LOCALLY HEAVIER AMOUNTS.
SNOW LEVEL WILL BE AROUND 1500 FEET...BUT WILL FALL TO THE BOTTOMS
OF VALLEYS SHELTERED FROM THE WIND.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ081-083-141030-
/O.CON.KMFR.SN.Y.0016.000000T0000Z-060314T1800Z/
CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED...TENNANT
620 PM PST MON MAR 13 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. 

SNOW WILL CONTINUE THROUGH THE NIGHT WITH 1 TO 5 INCHES
ACCUMULATING BY LATE TUESDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

STOCKTON
000 
WWUS46 KMFR 140615
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1015 PM PST MON MAR 13 2006

CAZ083-141415-
/O.UPG.KMFR.SN.Y.0016.000000T0000Z-060314T1800Z/
/O.EXB.KMFR.WS.W.0009.000000T0000Z-060315T0000Z/
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITY OF...TENNANT
1015 PM PST MON MAR 13 2006

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST TUESDAY. THE SNOW
ADVISORY IS NO LONGER IN EFFECT.

SNOW WILL CONTINUE THROUGH THE NIGHT...HEAVY AT TIMES...WITH 4 TO
8 INCHES ACCUMULATING BY TUESDAY MORNING. ANOTHER 3 OR 4 INCHES
WILL ACCUMULATE BY THE AFTERNOON. GUSTY WINDS WILL CREATE LOW
VISIBILITY AT TIMES IN BLOWING SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

CAZ080-082-141415-
/O.EXT.KMFR.WS.W.0009.000000T0000Z-060315T0000Z/
WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...
MOUNT SHASTA...DUNSMUIR...MCCLOUD
1015 PM PST MON MAR 13 2006

...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 PM PST TUESDAY ABOVE 
2000 FEET...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 4 PM PST TUESDAY FOR
ELEVATIONS ABOVE 2000 FEET..

SNOW WILL CONTINUE THROUGH THE NIGHT WITH 4 TO 9 INCHES
ACCUMULATING ABOVE 2000 FEET BY TUESDAY MORNING. AN ADDITIONAL 3
TO 6 INCHES CAN BE EXPECTED BY AFTERNOON. GUSTY WINDS WILL CREATE
LOW VISIBILITY AT TIMES IN BLOWING SNOW.

$$

ORZ023-025-026-141415-
/O.EXB.KMFR.SN.Y.0016.000000T0000Z-060315T0000Z/
CENTRAL DOUGLAS COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS-
JACKSON COUNTY-
INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN...
STEAMBOAT...TOKETEE FALLS...MEDFORD...ASHLAND
1015 PM PST MON MAR 13 2006

...SNOW ADVISORY IN EFFECT UNTIL 4 PM PST TUESDAY ABOVE 2000 FEET...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW
ADVISORY ABOVE 2000 FEEET...WHICH IS IN EFFECT UNTIL 4 PM PST TUESDAY. 

THE SNOW LEVEL WILL REMAIN AT 2000 FEET...OCCASIONALLY FALLING TO
VALLEY FLOORS. HEAVY SNOW WILL CONTINUE INTERMITTANTLY THROUGH THE
NIGHT IN SHOWERS. WITH UP TO 2 INCHES ACCUMULATING BY TUESDAY
MORNING...WITH THE HEAVIEST AMOUNTS TO THE SOUTH. AN ADDITIONAL 2
INCHES MAY FALL BY LATE AFTERNOON BEFORE TAPERING OFF.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ081-ORZ024-141415-
/O.EXT.KMFR.SN.Y.0016.000000T0000Z-060315T0000Z/
CENTRAL SISKIYOU COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED...GRANTS PASS
1015 PM PST MON MAR 13 2006

...SNOW ADVISORY NOW IN EFFECT UNTIL 4 PM PST TUESDAY ABOVE 2000 FEET...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST TUESDAY FOR
ELEVATIONS ABOVE 2000 FEET.

SNOW SHOWERS WILL BRING INTERMITTENT SNOW TO THE AREA LATER
TONIGHT AND DURING THE DAY TOMORROW. TOTAL ACCUMULATIONS WILL BE 1
TO 3 INCHES BY MORNING WITH LOCALLY HEAVIER AMOUNTS. SNOW LEVEL
WILL BE AROUND 2000 FEET...BUT WILL FALL TO THE BOTTOMS OF VALLEYS
SHELTERED FROM THE WIND. UP TO 2 ADDITIONAL INCHES MAY ACCUMULATE
BY LATE AFTERNOON TUESDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS46 KMFR 141201
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
401 AM PST TUE MAR 14 2006

CAZ080-082-083-142015-
/O.CON.KMFR.WS.W.0009.000000T0000Z-060315T0000Z/
WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...
MOUNT SHASTA...DUNSMUIR...MCCLOUD...TENNANT
401 AM PST TUE MAR 14 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON ABOVE 2000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

SNOW WILL CONTINUE THROUGH THE NIGHT WITH 4 TO 9 INCHES
ACCUMULATING ABOVE 2000 FEET BY TUESDAY MORNING. AN ADDITIONAL
3 TO 6 INCHES CAN BE EXPECTED BY AFTERNOON. GUSTY WINDS WILL
CREATE LOW VISIBILITY AT TIMES IN BLOWING SNOW.

$$

ORZ028-142015-
/O.EXA.KMFR.SN.Y.0016.000000T0000Z-060315T0000Z/
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
INCLUDING THE CITIES OF...HOWARD PRAIRIE...SISKIYOU SUMMIT
401 AM PST TUE MAR 14 2006

...SNOW ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

SNOW WILL CONTINUE THROUGH THE TUESDAY WITH 4 TO 6 INCHES
ACCUMULATING TUESDAY MORNING. AN ADDITIONAL 3 TO 6 INCHES CAN BE
EXPECTED BY AFTERNOON. GUSTY WINDS WILL CREATE LOW VISIBILITY AT
TIMES IN BLOWING SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ081-ORZ023>026-142015-
/O.CON.KMFR.SN.Y.0016.000000T0000Z-060315T0000Z/
CENTRAL SISKIYOU COUNTY-CENTRAL DOUGLAS COUNTY-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED...ROSEBURG...SUTHERLIN...
GREEN...GRANTS PASS...STEAMBOAT...TOKETEE FALLS...MEDFORD...
ASHLAND
401 AM PST TUE MAR 14 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON ABOVE 2000 FEET...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON
FOR ELEVATIONS ABOVE 2000 FEET.

THE SNOW LEVEL WILL REMAIN AT 2000 FEET...OCCASIONALLY FALLING TO
VALLEY FLOORS. HEAVY SNOW WILL CONTINUE INTERMITTANTLY THROUGH
THE DAY WITH UP TO 2 INCHES ACCUMULATING BY LATE MORNING...WITH
THE HEAVIEST AMOUNTS TO THE SOUTH. AN ADDITIONAL 2 INCHES MAY FALL
BY LATE AFTERNOON BEFORE TAPERING OFF.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS46 KMFR 141250 AAA
WSWMFR

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MEDFORD OR
450 AM PST TUE MAR 14 2006

CAZ080-082-083-142100-
/O.CON.KMFR.WS.W.0009.000000T0000Z-060315T0000Z/
WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...
MOUNT SHASTA...DUNSMUIR...MCCLOUD...TENNANT
450 AM PST TUE MAR 14 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON ABOVE 1500 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON FOR PORTIONS OF SISKIYOU COUNTY ABOVE 1500 FEET.

SNOW WILL CONTINUE THROUGH TONIGHT AND THIS MORNING WITH 2 TO 4
INCHES ACCUMULATING ABOVE 1500 FEET BY LATE THIS MORNING. ISOLATED
AMOUNTS OF 6 TO 9 INCHES ABOVE 3000 FEET ARE POSSIBLE THROUGH THIS
MORNING. AN ADDITIONAL 2 TO 4 INCHES CAN BE EXPECTED BY AFTERNOON.
GUSTY WINDS WILL CREATE LOW VISIBILITY AT TIMES IN BLOWING SNOW.

$$

CAZ081-ORZ023>026-142100-
/O.CON.KMFR.SN.Y.0016.000000T0000Z-060315T0000Z/
CENTRAL SISKIYOU COUNTY-CENTRAL DOUGLAS COUNTY-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED...ROSEBURG...SUTHERLIN...
GREEN...GRANTS PASS...STEAMBOAT...TOKETEE FALLS...MEDFORD...
ASHLAND
450 AM PST TUE MAR 14 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON ABOVE 1500 FEET...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON
FOR PORTIONS OF CURRY...DOUGLAS...JOSEPHINE AND JACKSON COUNTY.

THE SNOW LEVEL IS AROUND 1500 FEET THIS MORNING...AND LOCALLY
LOWER IN SOME VALLEY LOCATIONS. SNOW LEVELS ARE EXPECTED TO RISE
LATER TODAY...INCREASING TO 2000 FEET BY EARLY AFTERNOON. MODERATE
TO HEAVY SNOW SHOWERS WILL CONTINUE INTERMITTENTLY THROUGH THE DAY
WITH 1 TO 3 INCHES ACCUMULATING BY LATE MORNING. THE HEAVIEST
AMOUNTS WILL BE TO THE SOUTH OVER SOUTHERN JOSEPHINE AND EASTERN
CURRY COUNTY. AN ADDITIONAL 1 TO 2 INCHES MAY FALL BY LATE
AFTERNOON BEFORE TAPERING OFF.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

ORZ028-142100-
/O.CON.KMFR.SN.Y.0016.000000T0000Z-060315T0000Z/
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
INCLUDING THE CITIES OF...HOWARD PRAIRIE...SISKIYOU SUMMIT
450 AM PST TUE MAR 14 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON
FOR THE SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES.

SNOW SHOWERS WILL CONTINUE THROUGH TODAY WITH 5 TO 7 INCHES
ACCUMULATING BY LATE THIS MORNING. AN ADDITIONAL 2 TO 4 INCHES CAN
BE EXPECTED BY AFTERNOON. GUSTY WINDS WILL CREATE LOW VISIBILITY
AT TIMES IN BLOWING SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS46 KMFR 141407 AAA
WSWMFR

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MEDFORD OR
607 AM PST TUE MAR 14 2006

CAZ080-082-083-142215-
/O.CON.KMFR.WS.W.0009.000000T0000Z-060315T0000Z/
WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...
MOUNT SHASTA...DUNSMUIR...MCCLOUD...TENNANT
607 AM PST TUE MAR 14 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON ABOVE 1500 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON FOR PORTIONS OF SISKIYOU COUNTY ABOVE 1500 FEET. 

SNOW WILL CONTINUE THROUGH THIS MORNING WITH 3 TO 6 INCHES
ACCUMULATING ABOVE 1500 FEET BY LATE THIS MORNING...ABOVE 3000
FEET AMOUNTS OF 6 TO 12 INCHES ARE POSSIBLE THROUGH THIS MORNING.
AN ADDITIONAL 2 TO 4 INCHES CAN BE EXPECTED BY AFTERNOON. GUSTY
WINDS WILL CREATE LOW VISIBILITY AT TIMES IN BLOWING SNOW.

$$

CAZ081-ORZ023>026-142215-
/O.CON.KMFR.SN.Y.0016.000000T0000Z-060315T0000Z/
CENTRAL SISKIYOU COUNTY-CENTRAL DOUGLAS COUNTY-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED...ROSEBURG...SUTHERLIN...
GREEN...GRANTS PASS...STEAMBOAT...TOKETEE FALLS...MEDFORD...
ASHLAND
607 AM PST TUE MAR 14 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON ABOVE 1500 FEET...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON 
FOR PORTIONS OF CENTRAL SISKIYOU...CURRY...DOUGLAS...JOSEPHINE AND
JACKSON COUNTY ABOVE 1500 FEET.

THE SNOW LEVEL IS AROUND 1500 FEET THIS MORNING...AND LOCALLY
LOWER IN SOME VALLEY LOCATIONS. SNOW LEVELS ARE EXPECTED TO RISE
LATER TODAY...INCREASING TO 2000 FEET BY EARLY AFTERNOON.
MODERATE TO HEAVY SNOW SHOWERS WILL CONTINUE THROUGH THE DAY
WITH 1 TO 3 INCHES ACCUMULATING BY LATE MORNING. THE HEAVIEST
AMOUNTS WILL BE TO THE SOUTH OVER SOUTHERN JOSEPHINE...EASTERN
CURRY  AND CENTRAL SISKIYOU COUNTY. AN ADDITIONAL 1 TO 2 INCHES
MAY FALL BY LATE AFTERNOON BEFORE TAPERING OFF.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

ORZ028-142215-
/O.CON.KMFR.SN.Y.0016.000000T0000Z-060315T0000Z/
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
INCLUDING THE CITIES OF...HOWARD PRAIRIE...SISKIYOU SUMMIT
607 AM PST TUE MAR 14 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON
FOR THE SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES. 

SNOW SHOWERS WILL CONTINUE THROUGH TODAY WITH 5 TO 8 INCHES
ACCUMULATING BY LATE THIS MORNING. AN ADDITIONAL 2 TO 4 INCHES CAN
BE EXPECTED BY AFTERNOON. GUSTY WINDS WILL CREATE LOW VISIBILITY
AT TIMES IN BLOWING SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS46 KMFR 142152
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
152 PM PST TUE MAR 14 2006


CAZ080-082-083-142300-
/O.CAN.KMFR.WS.W.0009.000000T0000Z-060315T0000Z/
WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...
MOUNT SHASTA...DUNSMUIR...MCCLOUD...TENNANT
152 PM PST TUE MAR 14 2006

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WINTER
STORM WARNING. 

$$

CAZ081-ORZ023>026-028-142300-
/O.CAN.KMFR.SN.Y.0016.000000T0000Z-060315T0000Z/
CENTRAL SISKIYOU COUNTY-CENTRAL DOUGLAS COUNTY-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
INCLUDING THE CITIES OF...YREKA...WEED...ROSEBURG...SUTHERLIN...
GREEN...GRANTS PASS...STEAMBOAT...TOKETEE FALLS...MEDFORD...
ASHLAND...HOWARD PRAIRIE...SISKIYOU SUMMIT
152 PM PST TUE MAR 14 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE SNOW
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this winter storm warning went out at Mar 12, 9:00 AM PST, 5 hours 52 minutes earlier.

Area forecast discussion, Mar 12, 9:00 AM PST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
900 AM PST SUN MAR 12 2006

.DISCUSSION...
WEAK CIRCULATION MOVING DOWN THE NORTHERN CALIFORNIA COAST TODAY.
THIS PUTS SOUTHWEST OREGON AND NORTH-CENTRAL CALIFORNIA ON THE
RETURN FLOW SIDE. UPSLOPE PRECIPITATION...MOSTLY SNOW...OCCURING
OVER AREA TO THE SOUTH AND EDGING A BIT INTO SOUTH-CENTRAL SISKIYOU
COUNTY BUT SHOULD STAY LIGHT. OTHERWISE A QUIET WEATHER DAY. VERY
COLD AGAIN TONIGHT WITH LOW TO MID 20S IN THE ROGUE VALLEY.

WEAK RIDGE MOVES OVER THE AREA MONDAY BEFORE ANOTHER FRONT COMES IN.
FAIRLY UNSTABLE AIR MASS SO WILL INTRODUCED ISOLATED THUNDERSTORMS
FOR THE COASTAL WATERS AND IMMEDIATE COAST MONDAY NIGHT AND INTO
EARLY TUESDAY. THE MONDAY WARM FRONT BRINGS SNOW LEVELS UP TO NEAR
3000 FEET. MONDAY AFTERNOON AND EVENING SNOW FALL RATES WILL PICK UP
IN WESTERN SISKIYOU COUNTY AS THE 850MB AND 700MB WINDS INCREASE TO
40 TO 50 KNOTS. THE HEAVIER SNOW FALL WILL BE BRIEF POSSIBLY
REACHING SNOW ADVISORY AMOUNTS. BEHIND THE COLD FRONT A COOL SHOWERY
PATTERN WILL PREVAIL UNTIL THURSDAY WHEN ANOTHER FRONT REACHES THE
COAST.

BEHIND THE SECOND COLD FRONT FRIDAY AND SATURDAY WILL SEE A
REPEAT OF THE COOL SHOWERY PATTERN. SUNDAY MAY WARM AND DRY AS
THE LONG WAVE RIDGE SHIFTS OVER OUR REGION.

&&

.AVIATION...MAINLY VFR CONDITIONS WITH SCATTERED MID CLOUDS ON
THE BACKSIDE OF A RETREATING COLD LOW.

&&

WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY...FLORENCE OR TO OR/CA BORDER
     0-60 NM.
     FREEZE WATCH...OR ZONES 22...23...24 AND 26 TONIGHT.
CA...SMALL CRAFT ADVISORY...OR/CA BORDER TO PT. ST GEORGE
     CA 0-60NM.

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD

LOVEGROVE
Hazardous weather outlook, Mar 12, 1:42 AM PST, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
142 AM PST SUN MAR 12 2006

ORZ022>024-026-130100-
CENTRAL DOUGLAS COUNTY-CURRY COUNTY COAST-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
142 AM PST SUN MAR 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM THIS MORNING. SEE
STATEMENT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FREEZE WATCH IS IN EFFECT THROUGH MONDAY MORNING. SEE STATEMENT
FOR MORE DETAILS.

PETRUCELLI

Nearby

Winter Storm Warnings in California, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.